Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 17, 2019, 7:14 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2019, 7:14 PM CDT (00:14 UTC)
- Expired
- May 17, 2019, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:43 PM CDT | HAIL 1 | 2 Se Johnstown, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted.
914
WUUS53 KLBF 180014
SVRLBF
NEC017-031-180045-
/O.NEW.KLBF.SV.W.0026.190518T0014Z-190518T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
714 PM CDT Fri May 17 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Cherry County in north central Nebraska...
Northwestern Brown County in north central Nebraska...
* Until 745 PM CDT.
* At 713 PM CDT, a severe thunderstorm was located 15 miles southwest
of Johnstown, or 22 miles southwest of Ainsworth, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Johnstown, Wood Lake and Moon Lake.
This includes Highway 20 between mile markers 214 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4226 10013 4240 10048 4274 10034 4263 9983
TIME...MOT...LOC 0013Z 205DEG 23KT 4239 10024
HAIL...1.00IN
WIND...60MPH
$$
Snively1 follow-up statement
933
WWUS53 KLBF 180035
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
735 PM CDT Fri May 17 2019
NEC017-031-180045-
/O.CON.KLBF.SV.W.0026.000000T0000Z-190518T0045Z/
Cherry NE-Brown NE-
735 PM CDT Fri May 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL CHERRY AND NORTHWESTERN BROWN COUNTIES...
At 735 PM CDT, a severe thunderstorm was located over Johnstown, or
11 miles west of Ainsworth, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Johnstown and Wood Lake.
This includes Highway 20 between mile markers 214 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4236 10005 4250 10044 4274 10034 4263 9983
TIME...MOT...LOC 0035Z 205DEG 37KT 4256 10008
HAIL...1.00IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:34 PM CDT, 40 minutes earlier.
Area forecast discussion, May 17, 6:34 PM CDT, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 634 PM CDT Fri May 17 2019 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CDT Fri May 17 2019 Strong southwest flow aloft combined with strong southerly low level flow ahead of the dryline will be providing sufficient deep layer shear to generate supercells along the dryline after about 3 PM CDT. Bunkers right-moving supercells will be from the southwest and rapid - about 35 kts or so making supercell interaction likely. All modes of severe weather will be possible with initial development and as storms remain in the warm sector. As expected, storms that encounter the warm from will have an enhanced tornado threat as explains in prev SPC and the mesoscale update discussions. As upper support strengthens through the evening the small clusters will likely grow upscale to one or two large convective systems with large hail and damaging winds a continued threat. Storms push north into SD after midnight. Cold front overtakes the area through the night. Mainly a dry start to Saturday but a secondary frontal surge will drop quickly south across the area. Some chance for weak thunderstorm development along this front Sat afternoon though coverage is expected to be limited. .LONG TERM...(Sunday through Friday) Issued at 319 PM CDT Fri May 17 2019 A cooler and wetter pattern shapes up for the first half of the work week as yet another upper low becomes negatively tilted and closes off over the Great Basin area. Deep southerly flow ahead of this feature across the central and southern Plains will allow moisture to return and increase across the area setting the stage for a prolonged rain event in areas that have seen plenty of rain already this year. While some deterministic solutions suggest snow at least mixing with rain in the far northwest portion of the area, believe at this time a lack of deep cold air will preclude anything but a brief mix Tuesday night at this point, and confidence on that is low. So will leave precip type as all rain for now. Chances for rain continue through the remainder of the week as well and another system drops into the main long wave trough across the west by late Wedneday and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 634 PM CDT Fri May 17 2019 Storm conditions continue this evening until around 06z. Thereafter, VFR is expected along and south of highway 2 with IFR/MVFR/local LIFR in low or very low ceilings north of highway 2. A gradual improvement to VFR is expected 12z-18z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...CDC
Hazardous weather outlook, May 17, 3:18 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Fri May 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Fri May 17 2019 /218 PM MDT Fri May 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an enhanced risk for severe thunderstorms across much of western and north central Nebraska through tonight. All types of severe weather will be possible with these storms including very large hail, damaging winds and isolated tornadoes. The greatest risk for tornadoes is expected to be south and east of a line from O'Neill to Thedford to Big Springs. North of this area very large hail will be possible along with damaging winds. Locally heavy rain will also be possible with any of the stronger storms initially, as well as later this evening when the storms merge across north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Heavy rainfall is possible Monday through Wednesday with most locations seeing greater than 1" of rain and some locations exceeding 2" total. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this evening across much of southwest into central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 17, 6:15 PM CDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 615 PM CDT Fri May 17 2019 NEZ006>009-180000- Brown NE-Rock NE-Keya Paha NE-Boyd NE- 615 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCK...EAST CENTRAL BROWN...SOUTHEASTERN KEYA PAHA AND WEST CENTRAL BOYD COUNTIES UNTIL 700 PM CDT... At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near Long Pine, or 7 miles southwest of Bassett, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bassett, Long Pine, Hofeld Lake, Thomas Creek State Wildlife Management Area, Mariaville and Pine Glen State Wildlife Refuge. This includes the following highways... Highway 183 between mile markers 175 and 201. Highway 20 between mile markers 245 and 263. A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4237 9961 4237 9991 4289 9963 4290 9921 TIME...MOT...LOC 2314Z 210DEG 43KT 4251 9964 Snively
Special weather statement, May 17, 6:18 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
618 PM CDT Fri May 17 2019
NEZ007-172330-
Boyd NE-
618 PM CDT Fri May 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 630 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Spencer, Gross and Bristow.
This includes the following highways...
Highway 281 between mile markers 209 and 223.
Highway 12 between mile markers 114 and 124.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4296 9848 4294 9846 4281 9854 4283 9878
4300 9877 4300 9850
TIME...MOT...LOC 2317Z 196DEG 35KT 4288 9864
SnivelySpecial weather statement, May 17, 6:26 PM CDT, 48 minutes before
Special Weather Statement National Weather Service North Platte NE 626 PM CDT Fri May 17 2019 NEZ005-008-025-026-180015- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 626 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...WEST CENTRAL BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 715 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Thedford, moving north at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halsey, Elsmere, Purdum, Moon Lake, Natwick, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. This includes the following highways... Highway 2 between mile markers 213 and 227. Highway 83 between mile markers 154 and 182. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4188 10028 4188 10053 4246 10057 4244 10005 TIME...MOT...LOC 2325Z 182DEG 44KT 4198 10041 Snively
Local storm report, May 17, 6:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO 5 NE STOCKVILLE 40.58N 100.32W
05/17/2019 FRONTIER NE STORM CHASER
BRIEF ROPE TORNADO ONE THE GROUND FOR A SHORT TIME
&&
THORNESpecial weather statement, May 17, 7:00 PM CDT, 14 minutes before
Special Weather Statement National Weather Service North Platte NE 600 PM MDT Fri May 17 2019 NEZ022-035-056-057-180045- Deuel NE-Arthur NE-Garden NE-Keith NE- 600 PM MDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 645 PM MDT... At 600 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Barton, or 12 miles northeast of Chappell, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, Bluewater Battlefield State Historical Park, McKeag, Otter Creek Campground and Windlass Hill. This includes the following highways... Highway 61 between mile markers 107 and 113. Highway 92 between mile markers 115 and 131. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 PM MDT for the Panhandle of, southwestern and west central Nebraska. LAT...LON 4105 10223 4120 10250 4156 10208 4140 10161 TIME...MOT...LOC 0000Z 233DEG 44KT 4119 10226 Snively
Local storm report, May 17, 7:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 10 NE STOCKVILLE 40.64N 100.25W
05/17/2019 FRONTIER NE STORM CHASER
TORNADO ON THE GROUND VIA LIVE STREAM
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Special Weather Statement | LBF | Deuel | 45 min |
| May 17, 7:04 PM CDT | Tornado Warning | LBF | Frontier, Lincoln | 41 min |
| May 17, 7:28 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 47 min |
| May 17, 7:31 PM CDT | Special Weather Statement | LBF | Arthur | 44 min |
| May 17, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 50 min |
| May 17, 7:42 PM CDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 17, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 17, 7:49 PM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| May 17, 8:12 PM CDT | Special Weather Statement | LBF | Hooker | 33 min |
| May 17, 8:15 PM CDT | Tornado Warning | LBF | Custer | 45 min |
| May 17, 8:16 PM CDT | Special Weather Statement | LBF | McPherson, Thomas | 29 min |
| May 17, 8:28 PM CDT | Special Weather Statement | LBF | Brown | 32 min |
| May 17, 8:31 PM CDT | Special Weather Statement | LBF | Lincoln | 29 min |
| May 17, 8:37 PM CDT | Special Weather Statement | LBF | Keya Paha | 23 min |
| May 17, 8:39 PM CDT | Special Weather Statement | LBF | Hooker | 36 min |
| May 17, 8:49 PM CDT | Special Weather Statement | LBF | Brown | 41 min |
| May 17, 8:56 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 34 min |
| May 17, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 31 min |
| May 17, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| May 17, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| May 17, 9:17 PM CDT | Special Weather Statement | LBF | Thomas | 28 min |
| May 17, 9:19 PM CDT | Special Weather Statement | LBF | Keya Paha | 26 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 34 min |
| May 17, 9:31 PM CDT | Special Weather Statement | LBF | Logan | 29 min |
| May 17, 9:38 PM CDT | Special Weather Statement | LBF | Valley | 52 min |
| May 17, 9:40 PM CDT | Special Weather Statement | LBF | Keya Paha | 35 min |
| May 17, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 31 min |
| May 17, 9:53 PM CDT | Special Weather Statement | LBF | Loup | 52 min |
| May 17, 10:00 PM CDT | Special Weather Statement | LBF | Frontier | 15 min |
| May 17, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 52 min |
| May 17, 10:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 45 min |
| May 17, 10:26 PM CDT | Special Weather Statement | LBF | Dawson | 34 min |
| May 17, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 45 min |
| May 17, 10:52 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| May 17, 10:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 17, 11:11 PM CDT | Special Weather Statement | LBF | Boyd | 49 min |
| May 17, 11:16 PM CDT | Special Weather Statement | LBF | Wheeler | 44 min |
| May 17, 11:29 PM CDT | Special Weather Statement | LBF | Valley | 46 min |
| May 18, 12:12 AM CDT | Special Weather Statement | LBF | Wheeler | 63 min |
| May 18, 1:14 AM CDT | Special Weather Statement | LBF | Wheeler | 46 min |
| May 18, 3:45 PM CDT | Frost Advisory | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 1 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.